Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have sleep apnea, using CPAP machine. Now have heart palpitations. Normal side effect?

I have recentlt been diagnosed with mild sleep apnea and started to use a CPAP machine (first time last night). Today I have been experiencing heart palpitations or fluttering. It has been all day (mostly when I am sitting still). Is this a normal side effect that will go away or is this something I should be contacting my doctor about ASAP?
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  456
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
CPAP machine is routinely used during nights to treat obstructive sleep apnea (OSA). This machine provides aid to the patient in breathing and provides oxygen. Generally it is a safe treatment, free of any significant side effects. So, the palpitations are not likely to be due to CPAP. It would be better for you to consult your cardiologist. One may need to exclude a cardiac arrhythmia (rhythm abnormality of the heart).

Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Health City, Hyderabad
Answered: Fri, 10 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor